Texas, 2025Drought in Texas, August 1 to 31, 2025
August 1 to 31, 2025 · NWS EPZ · 7 events in 7 counties and zones
A one category improvement in drought conditions was noted across far west Texas as near normal precipitation in July helped with the Extreme(D3) drought conditions which continued for several months.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A one category improvement in drought conditions was noted across far west Texas as near normal precipitation in July helped with the Extreme(D3) drought conditions which continued for several months.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 31, 9:21 PM MST, 2 hours 39 minutes earlier. Its key messages:
- Updated at 1100 PM MDT Thu Jul 31 2025
- Isolated showers and thunderstorms Friday and Saturday, limited mostly over area mountain and western New Mexico. Storms will be capable of flash flooding and gusty winds.
- Warmer and much drier next week as high pressure aloft cuts off the flow of monsoon moisture. Lowland highs will reach triple digits each afternoon through next week.
Area forecast discussion, Jul 31, 9:21 PM MST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1021 PM MDT Thu Jul 31 2025
...New DISCUSSION, AVIATION...
.KEY MESSAGES...
Updated at 1100 PM MDT Thu Jul 31 2025
- Isolated showers and thunderstorms Friday and Saturday,
limited mostly over area mountain and western New Mexico.
Storms will be capable of flash flooding and gusty winds.
- Warmer and much drier next week as high pressure aloft cuts
off the flow of monsoon moisture. Lowland highs will reach
triple digits each afternoon through next week.
&&
.DISCUSSION...
Issued at 1100 PM MDT Thu Jul 31 2025
Lingering showers and thunderstorms will continue into the late
night hours across southern New Mexico. Localized flooding remains
the primary threat. Expect showers to diminish early Friday
morning, becoming dry but cloudy area wide by sunrise.
Building high pressure over the U.S. Southwest will usher in a
drying and warming trend this weekend. Starting on Friday,
thunderstorm coverage will be more isolated (20-30%) than the past
few days, especially for the I-10/I-25 corridors. Storms will be
limited mainly to area mountains (Sacramento Mtns, Black Range,
Gila Wilderness) and western NM along the AZ state line. Storm
coverage decreases further on Saturday.
Upper high becomes fixed firmly overhead by next Monday,
completely cutting off the flow of monsoonal moisture.
Precipitable water values falling from 1.2" on Saturday to 0.8"
or less by Monday indicate much drier conditions by early next
week. No rain chances with the exception of a stray mountain
shower Monday through Wednesday. Temperatures will also be quite
warmer, with lowland highs reaching triple-digits again. El Paso's
forecast highs approach 105 degrees Monday-Tuesday, which may
necessitate Heat Advisories for the metro and Lower Valley. That
decision will be made over the weekend. In summary, almost no rain
chances Sunday into next week with triple-digit lowland highs.
Extended forecast does have slight chances for thunderstorms
returning to western New Mexico late next week as south flow along
the backside of the upper high brings moisture into Arizona, but
El Paso's rain chances will remain low into mid-August.
&&
.AVIATION...
(06Z TAFS)
Issued at 1100 PM MDT Thu Jul 31 2025
Lingering VCSH through 08Z tonight, with skies BKN-OVC110. Mostly
clear after sunrise Friday morning with surface winds 110-150 at
04-08 knots. CB over mountain after 18Z tomorrow afternoon, with
lower coverage than past few days. More likely that local
terminals will remain dry with no TS impacts. Skies FEW-SCT090
tomorrow afternoon.
&&
.FIRE WEATHER...
Issued at 1156 AM MDT Thu Jul 31 2025
Low fire weather concerns through Saturday. Thunderstorm coverage
becoming less through this time, mainly over the mountains and
Deming west. Still some flood potential for the burn scars this
afternoon/tonight, but this threat should also decrease through
Saturday. Sunday and beyond will see much warmer temperatures and
just a slight chance of daytime mountain thunderstorms.
Temperatures will climb to well above normal. Lowland min
humidities will fall back to near critical levels, while the
mountains remain above. Fortunately no significant non-
thunderstorm winds are expected with the lowered humidity.
Min RH: Lowlands 20-28% through Saturday, decreasing 10-17% Sunday
through Tuesday. Gila/Black Range Mtns...25-40% through Saturday,
decreasing to 15-25% Sunday through Tuesday. Sacramento
Mtns...45-55% through Saturday, decreasing to 20-30% Sunday
through Tuesday. Vent rates poor-fair through Saturday, then
good-very good Sunday through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 75 97 75 99 / 30 10 10 0
Sierra Blanca 67 91 67 94 / 10 20 20 10
Las Cruces 68 92 69 95 / 50 10 20 0
Alamogordo 68 92 69 94 / 20 30 10 10
Cloudcroft 50 68 50 72 / 20 60 10 20
Truth or Consequences 67 91 68 94 / 40 30 20 10
Silver City 62 86 64 89 / 70 60 40 20
Deming 68 95 69 99 / 60 20 20 0
Lordsburg 67 94 70 97 / 50 30 30 10
West El Paso Metro 74 94 74 97 / 30 10 10 0
Dell City 70 94 70 97 / 10 20 10 0
Fort Hancock 74 97 74 99 / 20 20 20 10
Loma Linda 68 88 68 90 / 20 10 10 0
Fabens 73 96 73 98 / 20 10 10 0
Santa Teresa 71 93 73 96 / 30 10 10 0
White Sands HQ 72 93 73 96 / 40 10 10 0
Jornada Range 67 91 69 94 / 40 20 10 0
Hatch 67 94 70 97 / 50 20 20 10
Columbus 70 94 72 97 / 50 10 10 0
Orogrande 68 91 69 94 / 20 20 10 0
Mayhill 55 78 55 83 / 20 60 20 20
Mescalero 55 80 56 84 / 30 60 10 20
Timberon 55 77 55 80 / 20 40 10 10
Winston 56 83 57 86 / 60 60 30 30
Hillsboro 62 90 65 94 / 50 40 30 10
Spaceport 65 91 67 94 / 40 20 20 10
Lake Roberts 57 86 58 89 / 70 70 40 40
Hurley 62 88 65 92 / 60 50 30 10
Cliff 64 94 67 97 / 60 60 30 20
Mule Creek 62 91 63 93 / 50 50 30 10
Faywood 63 87 66 91 / 60 40 30 10
Animas 67 95 69 97 / 60 30 30 10
Hachita 66 92 68 95 / 60 20 20 10
Antelope Wells 66 93 68 95 / 60 30 30 10
Cloverdale 65 89 68 91 / 60 40 40 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...30-Dennhardt
In the hours before
Special weather statement, Jul 31, 6:01 PM MST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service El Paso TX
701 PM MDT Thu Jul 31 2025
NMZ411-010130-
Southern Dona Ana County/Mesilla Valley NM-
701 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DONA ANA COUNTY
THROUGH 730 PM MDT...
At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Afton. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Afton and Aden Crater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 10701 3196 10720 3214 10718 3209 10692
TIME...MOT...LOC 0100Z 194DEG 1KT 3202 10710
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZALocal storm report, Jul 31, 8:39 PM MST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
939 PM MDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Flash Flood La Union 31.95N 106.66W
07/31/2025 Dona Ana NM Emergency Mngr
Dona Ana OEM reported fast flowing water at
Mercantil and Sentenario Streets as well as
just south of this point at Conejo Street.
&&
ALBLocal storm report, Jul 31, 8:49 PM MST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
949 PM MDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Flash Flood Rincon 32.67N 107.06W
07/31/2025 Dona Ana NM Emergency Mngr
Dona Ana OEM reported flooding in Rincon.
&&
ALBLocal storm report, Jul 31, 9:27 PM MST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
1027 PM MDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM Flash Flood 6 ENE University Park 32.31N 106.66W
07/31/2025 Dona Ana NM Emergency Mngr
Water Rescue reported at Dripping Springs Rd
and Camino Bonito.
&&
ALBDrought, Western El Paso County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Western El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The entire zone went from Extreme(D3) drought to Severe(D2) drought.
Drought, Eastern/Central El Paso County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The entire zone went from Extreme(D3) drought to Severe(D2) drought. The El Paso Airport received 0.46 inches of precipitation which was 1.21 inches below normal.
Drought, Northern Hudspeth Highlands/Hueco Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Northern Hudspeth Highlands/Hueco Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
The zone started out with Extreme(D3) drought over all but the far northern areas which were in Severe(D2) drought. By the end of the month, the far north was in Moderate(D1) drought while the remained of the zone improved to Severe(D2) drought.
Drought, Salt Basin
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Salt Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The zone started out with Extreme(D3) drought over all but the far northern areas which were in Severe(D2) drought. By the end of the month, the west was in Extreme(D3) drought and the east was in Severe(D2) drought.
Drought, Southern Hudspeth Highlands
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone went from Extreme(D3) drought to Severe(D2) drought.
Drought, Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
The entire zone went from Extreme(D3) drought to Severe(D2) drought. The Tornillo Cooperative Observer reported 0.46 inches of precipitation which was 0.99 inches below normal.
Drought, Rio Grande Valley of Eastern Hudspeth County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern Hudspeth County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone went from Extreme(D3) drought to Severe(D2) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, August 1 to 31, 2025$40 million · 1 event
- Flash Flooding and Flood in Alabama, August 1 to 3, 20251 death · 1 injured · 6 events
- Wildfire in Colorado, August 1 to 31, 2025$15 million · 1 event
- Wildfire in Washington, August 1 to 3, 2025$11 million · 1 event
- Wildfire in Washington, August 1 to 13, 2025$4.3 million · 1 event
- Wildfire in Idaho, August 1 to 31, 2025$3.4 million · 1 event
- Wildfire in Washington, August 1 to 12, 2025$2.7 million · 1 event
- Hail and Damaging Wind in Wyoming, August 1, 2025$1.0 million · 3 in hail · 13 events
- Wildfire in Colorado, August 1, 2025$1.3 million · 1 event
- Wildfire in Washington, August 1 to 7, 2025$1.0 million · 1 event
- Drought in Hawaii, August 1 to 31, 2025$1.0 million · 1 event
- Flash Flood and Hail in North Carolina, August 1, 2025$600,000 · 60 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289545, 1289546, 1289548, 1289549, 1289550, 1289551, 1289552.